Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wanda

Xtremely scared about Hair Loss

Hello all, 2morrow will b 1 week that I've been on Accutane. I'm about 124lbs & I've been on 40mgs daily. 2morrow I up my dose to 60, 20 in the AM & 40 PM. 1st of all does any1 think this is a high dose 4 me or does this sound right? My main concern when I was 1st thinking about taking Tane was the major break-out & now that doesn't really bother me what really has me terrified is the Hair loss. I haven't experienced any yet but the more I read about it, the more I think this is a very common side effect. What scares me the most is that people have lost as many as 70% off their hair & even loose hair after they finish Tane. In some cases it has taken very long 4 their hair 2 grow back & in a few cases their hair loss was permanent (I'm a female, long thick hair). When I met with my Dermatologist she did not mention how common hair loss was. Once I started Tane I wanted 2 get more acquainted with it & this is what I've found out. I think I'm going 2 keep taking it & mayb if I start noticing hair loss I will stop but even doing that I'm afraid the hair loss just keeps going & going, even after u stop! :shock: Again this is what I've read. I guess what I'm looking 4 is other's feed back & experiences. God Bless! :|

Share this post


Link to post
Share on other sites

First, I have to say, you writing with all the 2's & 4's in place of actual letters and words is COMPLETELY annoying and takes away from your post and maturity level.

To respond to your post....I thought I had escaped the hair loss side effect too, but then I started losing hair the end of my 4th month (I started on 80mg daily and have been on 120mg for the remainder of my treatment). I also have thick blonde hair, so although I seem to be losing good amounts of it (plugging the drain each time I shower) I haven't noticed any actual bald spots or thinning while looking at my hair. When I told my derm about this at my last appt. he wasn't suprised and said it would stop when the Tane was ended. I too, have read the horror stories on here about permanent hair loss, etc. but it appears those stories tend to me more the minority than the norm.

Share this post


Link to post
Share on other sites

First, I have to say, you writing with all the 2's & 4's in place of actual letters and words is COMPLETELY annoying and takes away from your post and maturity level.

To respond to your post....I thought I had escaped the hair loss side effect too, but then I started losing any hair the end of my 4th month (I started on 80mg daily and have been on 120mg for the remainder of my treatment). I also have thick blonde hair, so although I seem to be losing good amounts of it (plugging the drain each time I shower) I haven't noticed any actual bald spots or thinning while looking at my hair. When I told my derm about this at my last appt. he wasn't suprised and said it would stop when the Tane was ended. I too, have read the horror stories on here about permanent hair loss, etc. but it appears those stories tend to me more the minority than the norm.

Is the hair loss a female only side effect?

Share this post


Link to post
Share on other sites

This goes to Penguin Lancer, no, I don't think the hair loss is only a female side effect. As for Angela75, I'm so sorry for annoying you by me abbreviating letters & words with #'s; those weren't my intentions. As far as you thinking me doing this takes away from my maturity level, I have to say I strongly disagree, but you & everyone is entitled to their own opinion. I will keep it in mind as far as taking away from my post. Getting back to the important topic, afterall this is what this website is all about, helping people in a positive way, I do want to thank you for taking the time to share your experience & I have to say it does help. Take care!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×